MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950070
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information obtained no conclusion can be made.Postoperative infection is a known inherent risk of surgery.The instructions-for-use (ifu) supplied with the device identifies infection as a possible complication.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." without a lot number, review of the manufacturing records cannot be conducted.Note, it is unclear how the splenic surgery relates to the mesh infection.Note, the date of event is estimated based on the information available.Note, we were unable to locate an english translation of the attached article/abstract.If/when additional information be provided, a supplemental emdr will be submitted.Not returned - mesh explanted.
 
Event or Problem Description
Per symposium presentation during hernia week 2020 tokyo - "three cases of mesh infection after abdominal wall hernia requiring mesh removal" the patient underwent a ventral incisional hernia repair procedure with implant of a bard/davol ventrio st mesh.About one month post-operative, the patient developed a mesh infection.The patient underwent surgery and the mesh was removed and direct suturing were performed early.The patient was reported to be doing well and discharged 10 days after the operation.As reported, there was no recurrence of infection.
 
Additional Manufacturer Narrative
Based on the information obtained no conclusion can be made.Postoperative infection is a known inherent risk of surgery.The instructions-for-use (ifu) supplied with the device identifies infection as a possible complication.In regards to infection, the warnings section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." without a lot number, review of the manufacturing records cannot be conducted.Note, it is unclear how the splenic surgery relates to the mesh infection.Note, the date of event is estimated based on the information available.Note, we were unable to locate an english translation of the attached article/abstract.If/when additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.
 
Event or Problem Description

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12822186
Report Number1213643-2021-20414
Device Sequence Number17566993
Product Code FTL
UDI-Device Identifier00801741031588
UDI-Public(01)00801741031588
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5950070
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale